Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS Tulsa, OK

July 8, 2010Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 8, 2010, 11:18 AM CDT for Benton County, Washington County, Arkansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2010, 11:18 AM CDT (16:18 UTC)
Expired
Jul 8, 2010, 3:58 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:45 AM CDTFLASH FLOODTontitown, ARSEVERAL ROADS AND STREETS BRIEFLY UNDER WATER AND IMPASSABLE IN TONTITOWN AREA FROM 1145 AM TO 1215 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS54 KTSA 081618
FFWTSA
ARC007-143-082215-
/O.NEW.KTSA.FF.W.0029.100708T1618Z-100708T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT THU JUL 8 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 515 PM CDT THURSDAY

* AT 1109 AM CDT...RADAR INDICATED VERY HEAVY RAIN WAS FALLING
NEAR TONTITOWN. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
WERE MOVING ACROSS NORTHERN WASHINGTON AN SOUTH CENTRAL BENTON
COUNTIES. RAIN WILL CONTINUE IN THE AREA FOR SEVERAL MORE HOURS. 
RADAR INDICATES THAT UPWARDS OF 2 INCHES OF RAIN HAS ALREADY 
FALLEN BETWEEN 10 AM AND 11 PM. ANOTHER 3 INCHES OF RAIN WILL BE 
POSSIBLE THROUGH 515 PM CDT THURSDAY.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...SPRINGDALE...LOWELL AND ROGERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

&&

LAT...LON 3637 9408 3625 9394 3603 9427 3614 9438

$$
2 follow-up statements
462 
WGUS74 KTSA 081904
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT THU JUL 8 2010

ARC007-143-082215-
/O.CON.KTSA.FF.W.0029.000000T0000Z-100708T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-
204 PM CDT THU JUL 8 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL BENTON AND NORTHERN WASHINGTON COUNTIES...

AT 154 PM CDT...HEAVY RAIN WAS FALLING JUST EAST OF LOWELL.
RADAR INDICATES THAT UP TO 4 INCHES OF RAIN HAD FALLEN JUST WEST
OF WHEELER IN NORTHERN WASHINGTON COUNTY. ALTHOUGH THE RAIN MAY
LET UP FOR THE NEXT HOUR OR SO ADDITIONAL HEAVY RAIN WILL BE LIKELY 
THROUGH 515 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE ROGERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

&&

LAT...LON 3637 9408 3625 9394 3603 9427 3614 9438

$$
677 
WGUS74 KTSA 082058
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT THU JUL 8 2010

ARC007-143-082108-
/O.CAN.KTSA.FF.W.0029.000000T0000Z-100708T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-
358 PM CDT THU JUL 8 2010

...THE FLASH FLOOD WARNING FOR CENTRAL BENTON AND NORTHERN WASHINGTON
COUNTIES IS CANCELLED...

HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3637 9408 3625 9394 3603 9427 3614 9438

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:39 AM CDT, 39 minutes earlier.

Area forecast discussion, Jul 8, 10:39 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT THU JUL 8 2010

...UPDATE...

.DISCUSSION...
SHOWERS INCREASING THIS MORNING AS EXPECTED IN THE VICINITY OF A
SFC TROUGH LOCATED A LITTLE SOUTH OF I-44. REMNANTS OF TROPICAL
SYSTEM APPEAR FROM RADAR LOOP TO BE CENTERED JUST SOUTHWEST OF
OKMULGEE AND UPPER LEVEL FLOW SHOULD CARRY THIS FEATURE ENE NEAR
THE SFC BOUNDARY. IN ADDITION THE SYNOPTIC COLD FRONT LOCATED
OVER SOUTHERN KANSAS WILL PUSH INTO THE AREA LATER TODAY AND
PROVIDE ADDITIONAL FOCUS. THIS COMBINED WITH PRECIP H2O VALUES IN
EXCESS OF 2 INCHES OVER ENTIRE AREA CONTINUES TO LEND HIGH
CONFIDENCE OF A SIGNIFICANT RAINFALL EVENT AFFECTING AREAS ALONG
AND SOUTH OF THE I-44 CORRIDOR LATER TODAY. GOING FORECAST IS
TRENDING WELL AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 633 AM CDT THU JUL 8 2010/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VARIABLE CEILINGS WILL BE SEEN THIS MORNING WITH THE ARKANSAS TAF
SITES MOST LIKELY TO SEE PREVAILING MVFR CEILINGS. MOST SHOWERS
AND THUNDERSTORMS THIS MORNING WILL REMAIN BETWEEN TAF SITES. AS A
COLD FRONT MOVES SOUTH INTO THE AREA AND INTERACTS WITH THE DEEP
TROPICAL MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL
REDEVELOP BY MIDDAY AND PERSIST INTO EARLY EVENING. GENERALLY MVFR
CEILINGS WILL PREVAIL THIS AFTERNOON AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 304 AM CDT THU JUL 8 2010/

DISCUSSION...
FLOOD WATCH WILL CONTINUE FOR THE ENTIRE CWA THROUGH
4 PM ON FRIDAY. NORTHERN PORTIONS OF THE WATCH AREA
MAY BE ABLE TO BE CANCELLED LATER TODAY OR TONIGHT.

SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
CONTINUE ACROSS NORTHEASTERN OKLAHOMA THIS MORNING
AS WHAT REMAINS OF WEAK TROPICAL WAVE MOVES TO THE
NORTH ACROSS THE AREA. THIS WAVE AND ITS ASSOCIATED
MOISTURE ARE ALSO INTERACTING WITH A COLD FRONT
WHICH HAS WORKED INTO NORTHEAST OKLAHOMA AND IS NEAR THE
I-44 CORRIDOR. THE THREAT FOR SHOWERS AND THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH FRIDAY AS THE COLD
FRONT SLOWLY WORKS TO THE SOUTH ACROSS THE REGION.
WITH P.W. VALUES AT OR ABOVE 2 INCHES THANKS TO THE
TROPICAL MOISTURE SURGING INTO THE AREA...LOCALLY
HEAVY RAIN WILL BE POSSIBLE. SOME AREAS COULD SEE
2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH
COULD LEAD TO FLASH FLOODING. RIVER FLOODING ALSO REMAINS
A CONCERN.

THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH
FRIDAY EVENING AND INTO SATURDAY AS THE FRONTAL BOUNDARY
MOVES SOUTH OF THE RED RIVER BEFORE STALLING OUT. WILL
KEEP POPS CONFINED TO SOUTH OF INTERSTATE 40 SATURDAY
INTO SATURDAY NIGHT IN THE VICINITY OF THE FRONTAL BOUNDARY.
THE FRONTAL BOUNDARY WILL PUSH TO THE NORTH AS A WARM
FRONT ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG WITH IT.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP
AGAIN NEXT MONDAY INTO TUESDAY AS THE NEXT FRONTAL
BOUNDARY TRIES TO MOVE THROUGH EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH THE AID OF A MID-LEVEL
TROF THAT WILL TAKE SHAPE ACROSS THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  72  85  70 /  80  70  70  10
FSM   85  73  84  71 /  90  80  80  30
MLC   84  71  85  69 /  90  70  70  20
BVO   84  70  86  65 /  60  70  60  10
FYV   83  70  81  63 /  90  80  80  20
BYV   83  68  81  64 /  90  80  70  20
MKO   82  70  83  68 /  90  80  80  20
MIO   85  70  86  65 /  80  70  60  10
F10   83  71  82  68 /  80  70  70  20
HHW   86  73  87  71 /  80  70  70  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
LONG TERM....22
Hazardous weather outlook, Jul 8, 5:21 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT THU JUL 8 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
521 AM CDT THU JUL 8 2010

...HEAVY RAIN AND FLOODING THREAT TO CONTINUE THROUGH FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING .

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A TROPICAL LIKE CIRCULATION CENTERED ABOUT 25 MILES EAST OF
OKLAHOMA CITY EARLY THIS MORNING WAS RESULTING IN SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA. THE HEAVIEST
RAINFALL OVERNIGHT HAS BEEN PERSISTENT TO THE NORTHEAST OF THE
CIRCULATION CENTER...IN PARTS OF CREEK AND TULSA COUNTIES...WHERE
1 TO 3 INCHES OF RAIN HAS BEEN COMMON.

A WEAK COLD FRONT EXTENDING FROM NEAR WICHITA KANSAS TO NORTHWEST
OKLAHOMA WILL SAG SLOWLY SOUTHEAST TODAY AND TONIGHT. THIS FRONT
WILL COMBINE WITH THE TROPICAL LIKE CIRCULATION AND DEEP MOISTURE
TO RESULT IN WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS TODAY AND
TONIGHT. 1 TO 2 INCHES OF RAIN WILL BE COMMON...BUT LOCAL AMOUNTS
TO NEAR 5 INCHES MAY OCCUR IN SOME PLACES TODAY AND TONIGHT. THIS
WILL RESULT IN BOTH A FLASH FLOOD AND RIVER FLOOD THREAT ACROSS
THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE THREAT FOR SIGNIFICANT RAINFALL WILL CONTINUE FRIDAY AS THE
WEAK FRONTAL BOUNDARY CONTINUES TO SAG SLOWLY SOUTH. RAIN AND
THUNDERSTORM CHANCES WILL LESSEN SOME OVER THE WEEKEND BEFORE
INCREASING AGAIN EARLY NEXT WEEK AS ANOTHER FRONTAL BOUNDARY MOVES
INTO THE AREA FROM THE NORTH. TEMPERATURES WILL RETURN TO MORE
SEASONABLE LEVELS BY THE MIDDLE OF NEXT WEEK...WITH AFTERNOON HEAT
INDICES POSSIBLY EXCEEDING 100 DEGREES BY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:26 PM CDTFlash Flood WarningTSAWashington4 hr
Jul 8, 1:09 PM CDTFlash Flood WarningTSACrawford, Sebastian6 hr
Jul 8, 3:27 PM CDTFlash Flood WarningTSACrawford, Washington88 min
Jul 8, 4:30 PM CDTFlash Flood WarningTSACrawford, Sebastian3 hr

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.